Couldn't find what you looking for?

TRY OUR SEARCH!

Hi, a week ago I had an ear problem. I took some pain killers, but it did not ease the problem. Because of that I went to see a doctor. After examining and diagnosing me with a bacterial infection, he gave me a penicillin shot. Shortly after the penicillin was injected in my body, I was feeling kind of strange. Something has happened. My eyes were itchy and a rash was developed on my arms. I rushed back to my doctor. Turns out I have a penicillin allergy. What information do you have about penicillin allergy?

Loading...

People are not born with penicillin allergy. They develop it when this medicine is taken. Penicillin works against bacteria that are causing infections. If a penicillin allergic person takes this drug, immune system is recognizing it as an intruder. The body than creates antibodies, called immunoglobulin, to fight it. Type of immunoglobulin that causes most problems is immunoglobulin E. Why do some people develop penicillin allergy is not yet known. There is some guessing that heritage may play a part in it. The treatment varies according to the symptoms. For itching and rash, antihistamine is taken. In more serious conditions, corticosteroids are given and if anaphylactic shock occurs, an epinephrine injection must be given at once and hospital treatment is needed to maintain the blood pressure and support the breathing.
Reply

Loading...